Texas, 2014

Damaging Winds and Strong Wind in Texas, July 23, 2014

July 23, 2014 · NWS SHV · 21 events in 18 counties and zones

During the early afternoon hours of July 23rd, a complex of showers and thunderstorms moved southeast into Eastern Oklahoma and Northwest Arkansas, after originally developing early that morning across portions of Nebraska and central Kansas. This complex encountered a very unstable air mass near a weak surface trough over Northern and Eastern Oklahoma and Northern Arkansas as it continued…

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

During the early afternoon hours of July 23rd, a complex of showers and thunderstorms moved southeast into Eastern Oklahoma and Northwest Arkansas, after originally developing early that morning across portions of Nebraska and central Kansas. This complex encountered a very unstable air mass near a weak surface trough over Northern and Eastern Oklahoma and Northern Arkansas as it continued southeastward. At the same time, other scattered showers and thunderstorms developed over Central and Eastern Arkansas near this surface trough, while also aided by a weak upper level disturbance sinking south across Arkansas and the Mid-Mississippi Valley. The Eastern Oklahoma storm complex absorbed the growing storm complex over Central Arkansas, resulting in a large mesoscale convective system (MCS) intensifying and surging south into Southeast Oklahoma and Southwest Arkansas during the mid and late afternoon hours. Widespread wind damage was reported across much of Central and Southern Arkansas as well as Southeast Oklahoma, with a large cold pool of air surging south into Northeast Texas and North Louisiana by late afternoon and early evening. Wind gusts ranged from 50-70 mph with this MCS as it surged south across much of the Ark-La-Tex, resulting in numerous downed trees, power lines, and structural damage. This storm complex weakened during the early evening hours, although the resultant cold pool still produced 40-45 mph wind gusts which produced minor tree damage over portions of Deep East Texas that did not see showers or thunderstorms. Over 500,000 AEP SWEPCO customers were without power after the storms blew through, with many thousands of other customers with other utility companies also without power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 23, 2:40 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 23, 2:40 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT WED JUL 23 2014

.DISCUSSION...
SVR MCS ONGOING THIS AFTERNOON ACROSS ERN OK/WRN AND CNTRL
AR...WITH THE CNTRL AR CONVECTION EXPECTED TO MERGE INTO THE BOW
ECHO RIDING S ALONG THE OK/AR LINE. SBCAPES ARE VERY UNSTABLE THIS
AFTERNOON...WITH 4500-5000+ J/KG NOTED JUST S OF THIS
COMPLEX...WHERE STRONG HEATING AND LOW LEVEL MOISTURE POOLING
ALONG/JUST AHEAD OF A SFC TROUGH WHICH HAS BEEN CONVECTIVELY
REINFORCED OVER NRN/ERN OK INTO CNTRL AR. HAVE NOTICED A TREND OF
INCREASING INSTABILITY S OF THE RED RIVER ACROSS EXTREME NE TX/SW
AR...THUS HAVE ADDED SVR MENTION INTO THE FORECAST THIS EVENING AS
THIS MCS CONTINUES SWD BEFORE GRADUALLY WEAKENING WITH THE LOSS OF
HEATING. HOWEVER...ITS FORWARD MOMENTUM MAY KEEP THIS LINE
STRONG/POSSIBLY SVR PERHAPS AS FAR S AS I-30...IF NOT EVEN FARTHER
S TOWARDS TYR/GGG BEFORE DISSIPATING. THE HRRR INITIALIZED WELL
THIS MORNING ON THE SE KS CONVECTION AND REMAINS CONSISTENT
PROPAGATING THIS MCS SSWWD ACROSS NE TX/SW AR BEFORE
WEAKENING...ALTHOUGH PORTIONS OF EXTREME NW LA CAN/T BE RULED OUT
COMPLETELY.

AFTERWARDS...THE SFC TROUGH REMAINS PROGGED TO SLOWLY DRIFT S INTO
EXTREME SE OK/NRN SECTIONS OF SW AR BY 12Z THURSDAY...AND SLOWLY
BACKDOORING SW INTO N LA/NE TX BY AFTERNOON BEFORE BECOMING
STATIONARY. THIS REMAINS CONSISTENT WITH THE AFTERNOON PROGS
TUESDAY...WITH THIS BNDRY LIKELY CONTRIBUTING TO COMPRESSIONAL
WARMING NEAR AND S OF IT OVER NE TX/N LA. IT IS POSSIBLE THAT LOW
LEVEL MOISTURE POOLING COULD BE AN ISSUE ALONG THIS BNDRY AS HAS
BEEN THE CASE TODAY FARTHER N...WHICH COULD RESULT IN HEAT INDICES
NEAR 105 DEGREES THURSDAY AFTERNOON. BUT GIVEN THE UNCERTAINTY AS
TO THE EFFECT OF THE ONGOING CONVECTION WILL HAVE ON THE CURRENT
AIR MASS...HAVE OPTED NOT TO INCLUDE A HEAT ADVISORY FOR PORTIONS
OF THE REGION. AS HAS BEEN THE CASE TODAY...THE SFC TROUGH MAY
FOCUS SCT CONVECTION THURSDAY AFTERNOON MAINLY OVER PORTIONS OF
EXTREME ERN TX/N LA. DEPENDING ON THE EXTENT OF INSTABILITY
PRESENT GIVEN THE COMPRESSIONAL WARMING/POTENTIAL LOW LEVEL
MOISTURE POOLING...CAN/T RULE OUT AN ISOLATED SVR STORM
THREAT...ALTHOUGH THIS POTENTIAL MAY BE MINIMIZED GIVEN THE LACK
OF AN UPPER LEVEL FOCUS/SLIGHTLY WEAKER BULK SHEAR. HAVE
MAINTAINED LOW CHANCE POPS S OF THE TROUGH...WITH SLIGHT CHANCE
POPS NEAR AND N OF IT...WITH ANY CONVECTION EXPECTED TO WIND DOWN
THURSDAY EVENING WITH THE LOSS OF HEATING.

AFTERWARDS...THE UPPER LEVEL RIDGE CENTERED OVER THE FOUR CORNERS
REGION WILL EXPAND E ACROSS THE PLAINS INTO THE MS VALLEY...DIALING
UP THE HEAT AND ELIMINATING RAIN CHANCES FOR THE WEEKEND. MAX
TEMPS SHOULD NEAR THE CENTURY MARK ESPECIALLY OVER E TX THIS
WEEKEND...WITH THE RIDGE EXPECTED TO SLOWLY RETROGRADE BACK TO THE
W EARLY NEXT WEEK IN RESPONSE TO THE NEXT LONGWAVE TROUGH THAT
WILL DIG SE ACROSS THE NRN PLAINS AND MS VALLEY. THIS TROUGH WILL
EVENTUALLY HELP TO USHER IN ANOTHER UNUSUAL JULY COOL FRONT LATE
MONDAY THROUGH TUESDAY. HOWEVER...IT APPEARS MOISTURE AND UPPER
LEVEL FORCING WILL BE LIMITED WITH THIS FROPA...ALTHOUGH COOLER
AND DRIER AIR SHOULD SPILL SWD FOR THE MID AND LATE WEEK
TIMEFRAME. BOTH THE GFS AND ECMWF ARE CONSISTENT THOUGH IN THE
DEVELOPMENT OF A SHORTWAVE TROUGH OVER THE SRN PLAINS
WEDNESDAY...WHICH MAY RESULT IN SCT CONVECTION AFFECTING THE
REGION BY THE END OF THE EXTENDED. THESE COOLER TEMPS LOOK TO
LINGER AS WE ENTER AUGUST.

PRELIMS TO FOLLOW BELOW...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  96  75  96  75 /  20  30  10  10   0
MLU  72  93  70  93  73 /  20  30  10  10   0
DEQ  72  93  70  96  72 /  40  20  10  10   0
TXK  73  94  70  95  74 /  40  20  10  10   0
ELD  72  93  68  93  72 /  30  20  10  10   0
TYR  74  97  76  98  76 /  30  20  10  10   0
GGG  73  95  75  96  75 /  30  20  10  10   0
LFK  74  97  75  97  75 /  20  20  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jul 23, 10:52 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT WED JUL 23 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND EXTREME NORTHEAST TEXAS...WELL IN ADVANCE OF A WEAK
SURFACE BOUNDARY THAT WILL SINK SLOWLY SOUTH ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS. THESE STORMS SHOULD ALSO DEVELOP
OVER CENTRAL ARKANSAS NEAR AN UPPER LEVEL DISTURBANCE...AND WILL
BUILD SOUTHWEST ACROSS THESE AREAS THIS AFTERNOON. ANOTHER
COMPLEX OF THUNDERSTORMS OVER SOUTHEAST KANSAS MAY BECOME ABSORBED
INTO THE SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THUNDERSTORMS...AND
ACCELERATE SOUTHWEST ALONG THE INTERSTATE 30 CORRIDOR. THIS MAY
RESULT IN A SMALL SEVERE THUNDERSTORM COMPLEX CAPABLE OF PRODUCING
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THROUGH EARLY EVENING
BEFORE DIMINISHING WITH THE LOSS OF HEATING AND INSTABILITY.

ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER NORTHCENTRAL
LOUISIANA AND POSSIBLY DEEP EAST TEXAS...ON THE BACKSIDE OF AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST LOUISIANA. BRIEF
HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THURSDAY...NEAR A WEAK SURFACE BOUNDARY THAT MAY BECOME STATIONARY
OVER NORTHEAST TEXAS AND NORTH LOUISIANA. RAIN CHANCES WILL
DIMINISH FRIDAY THROUGH THE WEEKEND...AS AN UPPER LEVEL HIGH
PRESSURE SYSTEM BUILDS EAST INTO THE REGION...RESULTING IN
TEMPERATURES CLIMBING TO THE UPPER 90S TO NEAR 100 DEGREES. THIS
WILL RESULT IN HEAT INDICES RANGING FROM 100 TO 105 DEGREES THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING OVER
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS.

15

In the hours before

Local storm report, Jul 23, 3:46 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND GST     3 W DE QUEEN            34.05N  94.40W
07/23/2014  M59 MPH          SEVIER             AR   ASOS

            DEQUEEN ASOS 51 KTS PEAK WIND

&&

EVENT NUMBER SHV1400442

25
Local storm report, Jul 23, 4:04 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     HAWORTH                 33.84N  94.65W
07/23/2014  E67 MPH          MCCURTAIN          OK   TRAINED SPOTTER

&&

EVENT NUMBER SHV1400443

25
Local storm report, Jul 23, 4:09 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     8 N DIERKS              34.24N  94.02W
07/23/2014                   HOWARD             AR   EMERGENCY MNGR

            STRONG WIND GUST BLEW DOWN PINE TREE... LIMBS DOWN...
            HEAVY RAIN - 2 EAST OF ATHENS

&&

EVENT NUMBER SHV1400444

25
Local storm report, Jul 23, 4:22 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       NASHVILLE               33.94N  93.85W
07/23/2014  E1.24 INCH       HOWARD             AR   TRAINED SPOTTER

            1.24 INCHES RAIN IN 10 MINUTES 5 MILES NORTH OF
            NASHVILLE CORINTH COMMUNITY

&&

EVENT NUMBER SHV1400445

25
Local storm report, Jul 23, 4:23 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     NASHVILLE               33.94N  93.85W
07/23/2014                   HOWARD             AR   CO-OP OBSERVER

            LIMBS BLOWN OFF TREES... POWER OUT

&&

EVENT NUMBER SHV1400446

25
Local storm report, Jul 23, 4:39 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     BROKEN BOW              34.03N  94.74W
07/23/2014                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALL OVER CITY OF BROKEN BOW

&&

EVENT NUMBER SHV1400447

25

The radar

The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 1 strong wind. Local standard time, as filed.

Thunderstorm Wind, Bowie

When
July 23, 4:48 PM CST
Where
Bowie County, 1.73 mi W of Hooks
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.470, -94.280

Trees were downed in Hooks and Texarkana, Texas.

Thunderstorm Wind, Red River

When
July 23, 4:59 PM CST
Where
Red River County, 0.9 mi SW of Clarksville
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.610, -95.060

Powerlines were downed by severe thunderstorm wind gusts in Clarksville, Texas.

Thunderstorm Wind, Bowie

When
July 23, 5:15 PM CST
Where
Bowie County, 1.34 mi ENE of Nash
Measured
53 kt (61 mph) estimated gust
Reported by
Public
Coordinates
33.440, -94.110

Powerlines were downed on Hwy. 2148 and Hwy 50 just west of Texarkana.

Thunderstorm Wind, Morris

When
July 23, 5:15 PM CST
Where
Morris County, 0.58 mi E of Dangerfield
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.030, -94.720

Trees and powerlines were downed across all of Morris County including across the Naples, Omaha, Jenkins and Daingerfield areas.

Thunderstorm Wind, Camp

When
July 23, 5:30 PM CST
Where
Camp County, Pittsburg
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.000, -94.970

Tin roof damage was reported at Loop 179 and Hwy. 271. Trees were downed across the entire county.

Thunderstorm Wind, Franklin

When
July 23, 5:30 PM CST
Where
Franklin County, 0.9 mi SE of Mt Vernon
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.170, -95.220

Trees and powerlines were downed.

Thunderstorm Wind, Titus

When
July 23, 5:30 PM CST
Where
Titus County, Mt Pleasant
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.170, -94.980

Trees were downed in Mount Pleasant, Texas.

Thunderstorm Wind, Cass

When
July 23, 5:36 PM CST
Where
Cass County, 1.87 mi WSW of Douglassville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.190, -94.350

Trees were downed across the entire county.

Thunderstorm Wind, Morris

When
July 23, 5:36 PM CST
Where
Morris County, 0.58 mi E of Dangerfield
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.030, -94.720

Trees and powerlines were downed throughout the entire county.

Thunderstorm Wind, Marion

When
July 23, 5:48 PM CST
Where
Marion County, 0.69 mi N of Jefferson
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.760, -94.350

Trees were downed in Jefferson, Texas.

Thunderstorm Wind, Upshur

When
July 23, 5:50 PM CST
Where
Upshur County, 1.16 mi W of Gilmer
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.730, -94.950

Trees were downed across the entire county.

Thunderstorm Wind, Wood

When
July 23, 6:05 PM CST
Where
Wood County, 0.58 mi W of Quitman
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.800, -95.440

Trees and powerlines were downed throughout the entire county.

Thunderstorm Wind, Gregg

When
July 23, 6:10 PM CST
Where
Gregg County, 1.81 mi NE of Greggton
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.520, -94.760

A large oak tree fell near the Clinton and May Street intersection in Longview, Texas.

Thunderstorm Wind, Harrison

When
July 23, 6:20 PM CST
Where
Harrison County, 1.35 mi ENE of Marshall
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.540, -94.350

Trees and powerlines were downed throughout the county.

Thunderstorm Wind, Gregg

When
July 23, 6:25 PM CST
Where
Gregg County, 1.81 mi NE of Greggton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.520, -94.760

Trees and powerlines were downed throughout the county.

Thunderstorm Wind, Smith

When
July 23, 6:40 PM CST
Where
Smith County, 0.69 mi N of Bascom
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
32.330, -95.220

A 60 foot pine tree fell on a home between Tyler and Chapel Hill, Texas.

Thunderstorm Wind, Rusk

When
July 23, 6:45 PM CST
Where
Rusk County, 0.69 mi N of Henderson
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.160, -94.800

Trees and powerlines were downed throughout the entire county.

Thunderstorm Wind, Panola

When
July 23, 6:50 PM CST
Where
Panola County, 0.58 mi E of Carthage
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.150, -94.340

Trees were downed in Carthage, Texas.

Thunderstorm Wind, Cherokee

When
July 23, 7:05 PM CST
Where
Cherokee County, 1.5 mi NNE of Jacksonville
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.970, -95.260

Trees and powerlines were downed across the entire county.

Thunderstorm Wind, Shelby

When
July 23, 7:10 PM CST
Where
Shelby County, 1.5 mi SSW of New Harmony
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.750, -94.130

Trees were downed on 417 east of Falsom, Chapel Road, County Road 1140 and 84 east.

Strong Wind, Nacogdoches

When
July 23, 7:30 PM CST
Where
Nacogdoches forecast zone
Measured
49 kt (56 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Strong winds downed trees on FM 343 near the Cushing community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522704, 522705, 522709, 522710, 522716, 522749, 522750, 522717, 522718, 522719, 522720, 522729, 522730, 522733, 522736, 522739, 522740, 522741, 522746, 522747, 522748.